MATHEMATICA BOHEMICA, Vol. 139, No. 4, pp. 657-665, 2014

Recent progress in attractors for quintic wave equations

Anton Savostianov, Sergey Zelik

Anton Savostianov, Sergey Zelik, University of Surrey, Department of Mathematics, Guildford, Surrey GU2 7XH, United Kingdom, e-mail:,

Abstract: We report on new results concerning the global well-posedness, dissipativity and attractors for the quintic wave equations in bounded domains of $\mathbb R^3$ with damping terms of the form $(-\Delta_x)^\theta\partial_t u$, where $\theta=0$ or $\theta=1/2$. The main ingredient of the work is the hidden extra regularity of solutions that does not follow from energy estimates. Due to the extra regularity of solutions existence of a smooth attractor then follows from the smoothing property when $\theta=1/2$. For $\theta=0$ existence of smooth attractors is more complicated and follows from Strichartz type estimates.

Keywords: damped wave equation; fractional damping; critical nonlinearity; global attractor; smoothness

Classification (MSC 2010): 35B40, 35B45

Full text available as PDF.

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at

[Previous Article] [Next Article] [Contents of This Number] [Contents of Mathematica Bohemica]
[Full text of the older issues of Mathematica Bohemica at DML-CZ]